Alert archive / Ohio / Flash Flood Warnings in 2013

Flash Flood Warning 16, NWS Charleston, WV

July 1, 2013Gallia County, Lawrence County, Ohio; Cabell County, Wayne County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 1, 2013, 2:59 AM EDT for Gallia County, Lawrence County, Ohio; Cabell County, Wayne County, West Virginia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2013, 2:59 AM EDT (06:59 UTC)
Expired
Jul 1, 2013, 6:00 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Gallia County, OH, Lawrence County, OH, Cabell County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 60 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:20 AM EDTFLASH FLOOD1 E Wayne, WVWILSON CREEK FLOODED ROAD.
Jul 1, 3:20 AM EDTFLASH FLOOD1 E Wayne, WVWILSON CREEK WASHED OUT SEVERAL CULVERTS AND RESIDENTIAL BRIDGES CONNECTING COUNTY HIGHWAY 17 OVER 4 TO PRIVATE PROPERTIES.
Jul 1, 3:30 AM EDTFLASH FLOOD5 Ne Wayne, WVMILLERS FORK ROAD CLOSED BY MILLER FORK COMING OUT OF ITS BANKS...SEVERAL CULVERTS HAVE BEEN WASHED OUT.
Jul 1, 4:00 AM EDTHEAVY RAIN 2.31 S East Lynn, WVTHE AMOUNT FELL BETWEEN 1 AND 4 AM. FROM COE EAST LYNN LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
927 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WGUS51 KRLX 010659
FFWRLX
OHC053-087-WVC011-099-011000-
/O.NEW.KRLX.FF.W.0016.130701T0659Z-130701T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
259 AM EDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...
  CENTRAL WAYNE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...WAYNE...BEECH FORK STATE PARK...
  SOUTH CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO...
  EASTERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...PROCTORVILLE...CHESAPEAKE...

* UNTIL 600 AM EDT

* AT 253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. RAINFALL 
ESTIMATES INDICATE RAINFALL AMOUNTS OF ONE TO TWO INCHES OVER THE 
PAST COUPLE HOURS ACROSS PORTIONS OF WAYNE COUNTY WEST 
VIRGINIA...AND THESE SHOWERS AND STORMS ARE MOVING NORTH ACROSS THE 
OHIO RIVER INTO LAWRENCE COUNTY OHIO NOW...WITH ADDITIONAL LIGHT TO 
MODERATE RAIN MOVING IN FROM THE SOUTH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LAVALETTE...SCOTTOWN...ATHALIA AND PEA RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3870 8249 3867 8236 3858 8230 3791 8234
      3785 8241 3790 8245

$$

16
2 follow-up statements
780 
WGUS71 KRLX 010849
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
449 AM EDT MON JUL 1 2013

OHC053-087-WVC011-099-011000-
/O.CON.KRLX.FF.W.0016.000000T0000Z-130701T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GALLIA OH-LAWRENCE OH-CABELL WV-WAYNE WV-
449 AM EDT MON JUL 1 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR
EASTERN LAWRENCE AND SOUTH CENTRAL GALLIA COUNTIES IN SOUTHEAST
OHIO...AND CENTRAL WAYNE AND WEST CENTRAL CABELL COUNTIES IN WEST
VIRGINIA...

AT 439 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
RAINFALL INTENSITIES HAVE DECREASED...ALTHOUGH LIGHT RAIN CONTINUES 
TO FALL ACROSS THE WARNED AREA. FLOODING ALONG SMALL CREEKS AND 
STREAMS SHOULD BEGIN SUBSIDING BY 6 AM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PROCTORVILLE...CHESAPEAKE...HUNTINGTON AND BEECH FORK STATE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. TURN AROUND DON'T DROWN. THE WATER DEPTH MAY BE TOO GREAT 
TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3870 8249 3867 8236 3858 8230 3791 8234
      3785 8241 3790 8245

$$

16
318 
WGUS71 KRLX 010953
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 AM EDT MON JUL 1 2013

OHC053-087-WVC011-099-011001-
/O.EXP.KRLX.FF.W.0016.000000T0000Z-130701T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GALLIA OH-LAWRENCE OH-CABELL WV-WAYNE WV-
553 AM EDT MON JUL 1 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 AM EDT FOR EASTERN
LAWRENCE AND SOUTH CENTRAL GALLIA COUNTIES IN SOUTHEAST OHIO...AND
CENTRAL WAYNE AND WEST CENTRAL CABELL COUNTIES IN WEST VIRGINIA...

THE HEAVY RAIN HAS MOVED OUT OF THE AREA...THEREFORE THE FLASH 
FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS 
AND CREEKS HAVE BEGUN TO RECEDE.

REMEMBER...DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS. TURN AROUND 
DON'T DROWN. 

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3870 8249 3867 8236 3858 8230 3791 8234
      3785 8241 3790 8245

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:44 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 1, 1:44 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
144 AM EDT MON JUL 1 2013

.SYNOPSIS...
UNSETTLED WEATHER PATTERN WILL REMAIN THROUGHOUT THE WEEK. DEEPER
MOISTURE ALONG EAST COAST CREEPS BACK INTO THE REGION TUESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
CURRENT CONVECTION KEEPING US BUSY OVERNIGHT. DISTURBANCE IN THE
SOUTHERLY FLOW AT 500 MB MOVING THROUGH 06Z TO 12Z.  LARGE EXPANSION
OF CONVECTION OCCURRED 03Z TO 05Z.  RATES HAVE BEEN MOSTLY .5 TO 1
IN AN HOUR IN THE DOWNPOURS THRU 06Z. WILL CONTINUE TO MONITOR FOR
WATER PROBLEMS.

WILL MOVE CLUSTER NORTH THROUGH EASTERN OHIO AND MID OHIO VALLEY 08Z
TO 12Z.  TRY TO HAVE A LULL IN POPS 14Z TO 18Z...THEN INCREASE AGAIN
18Z THROUGH 00Z. 00Z NAM FASTER BRINGING 500 MB VORT MAX EAST INTO
OUR WESTERN ZONES BY 00Z TUESDAY...COMPARED TO 00Z GFS. WENT ALONG
WITH THE FASTER SPEED.

LOWERED TEMPERATURES FOR MAXIMUM ALONG THE EASTERN SLOPES WITH LOWER
AND MORE PERSISTENT CLOUDS.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
AXIS OF UPR TROF WILL REMAIN ACROSS MID MS VALLEY EARL NEXT WEEK.
THIS COMBINED WITH FLOW ARND BERMUDA HIGH WILL ALLOW FOR DEEP GULF
MOISTURE TO ADVECT N INTO THE AREA BY MIDWEEK. AS A RESULT...SCT TO
NUMEROUS SHRA/TSRA CAN BE EXPECTED. CONT WITH THE DIURNAL NATURE TO
POPS THOUGH...WITH EXPECTATION THAT MUCH OF THE ACTIVITY WANES AFTER
DURING THE OVERNIGHT HRS. STILL FILL MTNS MAY GET A BOOST IN
COVERAGE WITH LLVL SE FLOW. HARD TO FIGURE HOW MUCH OF THE CLDS
DISSOLVE WITH NIGHT FALL...WITH MDLS SHOWING BROAD INFILTRATION OF
MID/HI LVL MOISTURE BESIDES JUST THE LLVL MOISTURE. TEMPS REMAIN AT
MORE SEASONABLE LVLS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
BERMUDA HIGH RETROGRADES W AS UPR TROF TO W FILLS IN. THIS SHOULD
SHIFT AXIS OF DEEPER MOISTURE PERHAPS W OF THE AREA LATE IN THE
EXTENDED. UNTIL THEN...UNSETTLED WX WILL BE THE RULE WITH MAINLY
DIURNAL NATURE OF POPS WITH HIGH CHC EACH AFTN...WANING
OVERNIGHT...ABSENT ANY UPR IMPULSE WITHIN THE S FLOW. NOT EXPECTING
TOTAL WASHOUTS EACH DAY AS A RESULT BUT INFLUX OF DEEP MOISTURE WILL
MEAN DOWNPOURS POSSIBLE EACH DAY. PWATS LOOK TO CLIMB TO NEAR 2
INCHES BY WEEKS END. WILL HAVE TO WATCH FOR WATER CONCERNS...BUT MID
LVL FLOW SHOULD KEEP THINGS MOVING. CONCERN WOULD BE FOR PERHAPS
SOME S TO N TRAINING LINES. NOT MUCH CHANGE FOR TEMPS
EXPECTED...WITH SEASONAL HIGHS AND SOMEWHAT MUGGY NIGHTS.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
LARGE CLUSTERS OF MOSTLY SHOWERS...WITH SOME EMBEDDED
THUNDER...SHOULD MOVE NORTH INTO MID OHIO INCLUDING EASTERN OHIO AND
WESTERN WEST VIRGINIA 08Z TO 12Z.  VSBY AOB 3 MILES IN LOCAL
DOWNPOURS WITH CEILINGS MOSTLY 3 TO 4 THSD FT BROKEN WITH LAYERS
ABOVE.

WITH THIS OVERNIGHT CONVECTION...THINKING ANY FOG THAT NOW DEVELOPS
WOULD BE IN ITS WAKE IN THE SOUTHERN WEST VIRGINIA COAL FIELD AND
SOUTHWEST VIRGINIA 08Z TO 12Z.

LOWER CEILINGS DEVELOPING 06Z TO 12Z ALONG THE EASTERN SLOPES...AND
MAY AFFECT THE SOUTHERN PLATEAU AROUND BECKLEY.  HARD TO DETERMINE
IF THAT LOWER CLOUDS WILL LINGER THROUGH THE DAY...BUT DID BRING IT
BACK TO SOUTHERN PLATEAU BETWEEN 00Z TO 06Z TUESDAY.

TRIED TO HAVE A LULL IN CONVECTION 12Z TO 18Z...BUT SOME SHOWERS
COULD EASILY LINGER AT 12Z...ESPECIALLY ACROSS EASTERN OHIO AND
NORTHERN WEST VIRGINIA.

HAVE CEILINGS 2 TO 4 THSD FT BROKEN 15Z THROUGH THE AFTERNOON.
THINKING ANOTHER ROUND OF CONVECTION MOVING NNE 18Z MONDAY TO 00Z
TUESDAY...THEN DECREASING AFTER 00Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE...LOW.

ALTERNATE SCENARIOS: TIMING ROUNDS OF CONVECTION WILL VARY.
LOWER CEILINGS ALONG EASTERN SLOPES INCLUDING BECKLEY MAY BE MORE
PERSISTENT THAN FORECAST.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              MON 07/01/13
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  M    M    M    H    L    L    H    H    H    H    H    H
HTS CONSISTENCY  M    M    M    H    L    L    H    H    H    H    H    M
BKW CONSISTENCY  M    M    M    M    M    H    H    H    H    H    H    M
EKN CONSISTENCY  M    M    M    H    H    H    H    H    H    H    M    M
PKB CONSISTENCY  H    H    M    M    M    H    H    H    H    H    H    H
CKB CONSISTENCY  M    M    M    M    M    H    H    M    H    H    H    H

AFTER 06Z TUESDAY...
IFR IN ROUNDS OF CONVECTION THROUGH THURSDAY. ALSO IFR IN LOWER
CEILINGS ALONG EASTERN SLOPES INCLUDING POCAHONTAS COUNTY INTO
TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...RPY/JMV/30
NEAR TERM...RPY/JMV
SHORT TERM...30
LONG TERM...30
AVIATION...KTB
Hazardous weather outlook, Jun 30, 4:14 AM EDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
414 AM EDT SUN JUN 30 2013

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-010815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
414 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE
BY MONDAY AS DEEPER MOISTURE ARRIVES...AND LINGER THROUGH MUCH OF
THE WEEK. STRONGER CELLS WILL CONTAIN HEAVY RAINFALL...AND SHOULD
CONFIDENCE INCREASE IN PERSISTENT OR REPETITIVE STORMS A FLASH
FLOOD WATCH MAY BE NEEDED FOR THE MOST VULNERABLE COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 12:51 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1251 AM EDT MON JUL 1 2013

WVZ024-025-010515-
LOGAN WV-MINGO WV-
1251 AM EDT MON JUL 1 2013

...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT LOGAN
AND MINGO COUNTIES...

AT 1245 AM EDT...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WAS
LOCATED NEAR CHAUNCEY...MOVING NORTHWEST AT 20 MPH.

RAINFALL ACCUMULATIONS OF UP TO ONE HALF IN IN 30 MINUTES CAN BE
EXPECTED FROM THESE STORMS. THIS WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3755 8208 3755 8213 3759 8213 3762 8221
      3765 8223 3768 8231 3778 8234 3781 8241
      3785 8242 3784 8240 3801 8201 3778 8170
      3775 8176 3774 8175 3753 8201 3753 8205

16
Special weather statement, Jul 1, 1:08 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
108 AM EDT MON JUL 1 2013

OHZ085-WVZ007-008-010545-
JACKSON WV-MASON WV-MEIGS OH-
108 AM EDT MON JUL 1 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MEIGS...NORTH CENTRAL
MASON AND NORTHWESTERN JACKSON COUNTIES...

AT 105 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RACINE...
MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR PORTLAND AROUND 125 AM...CHESTER AROUND 135
AM AND FORKED RUN STATE PARK AROUND 145 AM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3910 8174 3907 8168 3882 8189 3889 8204
      3917 8191

16
Special weather statement, Jul 1, 1:57 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
157 AM EDT MON JUL 1 2013

KYZ103-105-OHZ087-WVZ005-006-013-010630-
BOYD KY-CABELL WV-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-WAYNE WV-
157 AM EDT MON JUL 1 2013

...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT
BOYD...CABELL...NORTHEASTERN LAWRENCE...SOUTHERN LAWRENCE...WAYNE AND
WESTERN LINCOLN COUNTIES...

AT 149 AM EDT...AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL
WAS LOCATED OVER WAYNE COUNTY..MOVING NORTH AT 20 MPH.

RAINFALL RATES OF UP TO ONE INCH IN 30-45 MINUTES CAN BE
EXPECTED...WITH TOTAL ACCUMULATIONS OF ONE TO ONE AND A HALF INCHES.
THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.

THESE THUNDERSTORMS WILL BE NEAR BURNAUGH AROUND 200 AM...BEECH FORK
STATE PARK AROUND 205 AM...LAVALETTE AROUND 210 AM...HUNTINGTON
AROUND 225 AM AND CHESAPEAKE AROUND 230 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 187 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 24
IN WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3850 8268 3850 8267 3851 8268 3856 8268
      3857 8218 3856 8218 3797 8219 3793 8249
      3830 8268

16
Special weather statement, Jul 1, 2:26 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
226 AM EDT MON JUL 1 2013

WVZ006-007-013>015-010700-
CABELL WV-KANAWHA WV-LINCOLN WV-MASON WV-PUTNAM WV-
226 AM EDT MON JUL 1 2013

...VERY HEAVY RAINFALL
WILL AFFECT EAST CENTRAL CABELL...NORTHEASTERN
LINCOLN...NORTHWESTERN KANAWHA...PUTNAM AND SOUTHERN MASON
COUNTIES...

AT 219 AM EDT...AN AREA OF SHOWERS WITH EMBEDDED THUNDER AND VERY
HEAVY RAINFALL WAS LOCATED ACROSS PUTNAM COUNTY...MOVING NORTH AT 15
MPH.

RAINFALL AMOUNTS OF UP TO ONE INCH IN AN HOUR WILL FALL FROM THIS
AREA OF SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
29 AND 51 IN WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3875 8181 3874 8179 3871 8181 3868 8177
      3868 8175 3829 8175 3827 8211 3875 8212

16
Special weather statement, Jul 1, 2:32 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
232 AM EDT MON JUL 1 2013

OHZ083-086-087-WVZ005-006-010730-
CABELL WV-GALLIA OH-JACKSON OH-LAWRENCE OH-WAYNE WV-
232 AM EDT MON JUL 1 2013

...THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL AFFECT GALLIA...
LAWRENCE...SOUTHEASTERN JACKSON...SOUTHWESTERN MEIGS...WAYNE AND
WESTERN CABELL COUNTIES...

AT 224 AM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
ALONG A LINE FROM 9 MILES NORTHEAST OF LAKE VESUVIUS TO HUNTINGTON TO
13 MILES NORTHEAST OF INEZ...MOVING NORTH AT 20 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...WITH ONE TO ONE
AND A HALF INCHES IN AN HOUR. THIS WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IF ADDITIONAL
REPETITIVE CELLS MOVE ACROSS THE SAME LOCALIZED AREA...MORE SERIOUS
RISES ON CREEKS AND STREAMS MAY OCCUR AND A FLASH FLOOD WARNING MAY
BE NEEDED.

THESE THUNDERSTORMS WILL BE NEAR EAST LYNN LAKE AROUND 235 AM...
KIAHSVILLE...AND EAST LYNN LAKE AROUND 240 AM...EAST LYNN AROUND 245
AM...GALLIA...AND PROCTORVILLE AROUND 255 AM...PROCTORVILLE AROUND
300 AM...OAK HILL AND SCOTTOWN AROUND 305 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
1 AND 23 IN WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3902 8264 3900 8219 3881 8219 3879 8222
      3875 8219 3859 8219 3859 8222 3857 8219
      3836 8220 3827 8222 3821 8228 3813 8227
      3795 8232 3793 8250 3798 8246 3800 8252
      3838 8258

16

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:08 AM EDTSpecial Weather StatementRLXMeigs37 min
Jul 1, 2:32 AM EDTSpecial Weather StatementRLXGallia, Jackson, Lawrence58 min
Jul 1, 3:45 AM EDTFlash Flood WarningRLXMorgan, Washington3 hr
Jul 1, 12:51 AM EDTSpecial Weather StatementRLXLogan, Mingo24 min
Jul 1, 1:57 AM EDTSpecial Weather StatementRLXCabell, Wayne33 min
Jul 1, 2:26 AM EDTSpecial Weather StatementRLXPutnam34 min
Jul 1, 7:59 PM EDTSpecial Weather StatementRLXLincoln, Putnam, Wayne61 min

Nearby

Flash Flood Warnings in Ohio, 2013Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.